MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW, TI GAMMA3® Ø10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW, TI GAMMA3® Ø10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600100S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device remains in patient body.
 
Event or Problem Description
As reported: "set screw was stuck in a gamma4 short nail, could not back it out to do a live screw exchange after implantation.After locking distally and taking final x-rays.The surgeon was not satisfied with the lag screw length, he wanted to add 5mm to the length, thinking he would get more compression at the fracture site than he did.He tried to loosen the lag screw, but he could not loosen it.He tried with both the g4 and g3 set screw drivers.This did delay the surgery for about 15mins.In addition to this we did have to use a g3 lag screw because our operation team sent the incorrect g4 lag screw insertions instruments.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence for set screw seizing was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a gamma 4 nail was implanted with a gamma 3 lag screw and was distally locked.Surgeon was not satisfied with lag screw length thinking he would get more compression at the fracture site than he did.With the inability to loosen the set screw, he decided to close.Compatibility with g3 lag screw is not verified.Geometrically, however, it should not be a problem.2 provided x-ray-copies were forwarded to a medical practitioner for review.In his opinion ¿with the compression screw [on the lag screwdriver] (as long as the lag screw is not fixed with the set screw) you can ¿pull¿ the head fragment (¿) laterally through the nail using the femoral neck screw.By doing this, the fracture gap can be reduced and thus, the lateral end of the lag screw (¿) would have been pulled to a more ¿proper¿ fit with the lateral cortex.¿ a reason for alleged set screw jamming could not be determined with available information.Based on above investigation, the root cause was attributed to a user related issue.A deficiency of the product was not verified.In case essential information and / or the item will become available we reserve the right to re-open the file and to re-assess the root cause.
 
Event or Problem Description

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18180270
Report Number0009610622-2023-00426
Device Sequence Number18044915
Product Code HSB
UDI-Device Identifier04546540374943
UDI-Public04546540374943
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30600100S
Device Lot NumberK1241A2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown